once I've taken the medicine?
30 May 2011
Niaspan can cause certain side effects, such as flushing (warmth, itching, redness, or tingly feeling under your skin). These effects can be made worse if you drink alcohol or hot beverages shortly after you take Niaspan. These effects should disappear over time as you keep taking the medication.
Take Niaspan with a full glass of cold or cool water. Taking the medication with a hot drink may increase your risk of side effects such as flushing. Do not crush, chew, break, or open an extended-release tablet or capsule. Swallow the pill whole. It is specially made to release medicine slowly in the body. Breaking or opening the pill would cause too much of the drug to be released at one time. Niacin ER extended-release tablets and capsules contain higher strengths of the medicine than the regular niacin tablets. Take only the dose that is correct for the type of niacin tablet or capsule you are using.
Hope this helps.
30 May 2011
Try taking the Niaspan at bedtime. The flushing will likely occur during sleep.
Sometimes taking aspirin or another nonsteroidal anti-inflammatory drug 30 minutes before Niaspan can reduce flushing - check with your doctor first.
The flushing often gets better after a couple of weeks of consistent use. All the best.
- Niaspan Information for Consumers
- Niaspan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Niaspan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Like swelling of the face/throat/tongue or trouble breathing
1 answer • 6 Sep 2009
One user JessieNC said he used this technique and it seems to work well for him. Could we get more details as to when he takes the apple sauce and ...
1 answer • 31 Oct 2009
... 3 hours. i feel tingling, my face is red and my hands are red. a little dizziness. is this a side affect of taking niaspan? i'm taking 1 ...
1 answer • 16 Apr 2010
Mymother takes letrozole for her breast cancer treatment. Side effect due to it is cough which is increasing with every passing day. Can u please ...
2 answers • 18 Sep 2012
Side effects of stop taking 1000 mg niaspain
1 answer • 25 Apr 2013